MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061805320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour stent was implanted in the left ureter, in a procedure performed on (b)(6) 2019.According to the complainant, post procedure during withdrawal, on an unknown date, it was noticed that the stent was broken.The broken stent was explanted and another type of stent was implanted.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2019 as no event date was reported.Device code 1069 captures the reportable event of stent shaft broken.A visual evaluation of the returned device found that the stent shaft section was torn.The torn was perceived as broken; consequently confirming the reported complaint.The suture string was returned properly cut.Based on the product analysis, the failure was noted during post procedure.There were no defects reported by the user during the unpacking, preparation and introduction.Therefore, the failure found (stent torn) was an issue that could have been generated by the user or due to the interacting of the device with the suture string or other devices used in the same procedure.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8523367
Report Number3005099803-2019-02010
Device Sequence Number19501995
Product Code FAD
UDI-Device Identifier08714729285564
UDI-Public08714729285564
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model NumberM0061805320
Device Catalogue Number180-532
Device Lot Number0022485523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;